Alert archive / California / Wind Advisories in 2006
Wind Advisory 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 2, 2006, 2:58 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 2:58 PM PST (22:58 UTC)
- Expired
- Dec 3, 2006, 9:17 AM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 022258 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 258 PM PST SAT DEC 2 2006 .A STRONG SURFACE HIGH PRESSURE RIDGE OVER NEVADA HAS RESULTED IN AN INCREASING OFFSHORE PRESSURE GRADIENT ACROSS THE BAY AREA. GUSTY NORTHEAST WINDS WILL CONTINUE TO AFFECT THE EAST BAY HILLS AND DIABLO RANGE TONIGHT THROUGH SUNDAY MORNING. CAZ511-030700- /O.NEW.KMTR.WI.Y.0015.061202T2300Z-061203T2000Z/ EAST BAY HILLS AND DIABLO RANGE- 258 PM PST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY FOR THE EAST BAY HILLS AND THE DIABLO RANGE...WHICH IS IN EFFECT UNTIL 12 PM PST SUNDAY. NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS AROUND 50 MPH CONTINUE ACROSS THE EAST BAY HILLS AND DIABLO RANGE TONIGHT THROUGH SUNDAY MORNING. SOME LOCATIONS MAY EXPERIENCE A BRIEF LULL IN THE WINDS LATE THIS AFTERNOON...BUT WINDS WILL INCREASE IN THESE AREAS AGAIN LATER IN THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KMTR 030508 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 908 PM PST SAT DEC 2 2006 .A STRONG SURFACE HIGH PRESSURE RIDGE OVER NEVADA HAS RESULTED IN AN INCREASING OFFSHORE PRESSURE GRADIENT ACROSS THE SAN FRANCISCO BAY AREA. GUSTY NORTHEAST WINDS WILL CONTINUE TO AFFECT THE EAST BAY HILLS TONIGHT THROUGH SUNDAY MORNING. CAZ511-032000- /O.CON.KMTR.WI.Y.0015.000000T0000Z-061203T2000Z/ EAST BAY HILLS AND DIABLO RANGE- 908 PM PST SAT DEC 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE EAST BAY HILLS... ON SATURDAY EVENING NORTHEAST WINDS OF 30 MPH WITH GUSTS TO NEARLY 50 MPH WERE REPORTED IN THE EAST BAY HILLS BETWEEN 1000 AND 2000 FEET. GUSTS AS HIGH AS 50 MPH ARE LIKELY AT TIMES THROUGH SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN LEAD TO LOCAL POWER OUTAGES WHEN TREES LIMBS FALL ONTO POWER LINES. $$ DYKEMA
000 WWUS76 KMTR 031717 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 917 AM PST SUN DEC 3 2006 CAZ511-031830- /O.CAN.KMTR.WI.Y.0015.000000T0000Z-061203T2000Z/ EAST BAY HILLS AND DIABLO RANGE- 917 AM PST SUN DEC 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY FOR THE EAST BAY HILLS AND DIABLO RANGE. EAST TO NORTHEAST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA IN THE EAST BAY HILLS AND DIABLO RANGE AT THIS TIME. THESE WINDS WILL CONTINUE TO DIMINISH THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 10:15 AM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 2, 10:15 AM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1015 AM PST SAT DEC 2 2006 UPDATED AVIATION .DISCUSSION...STRONG HIGH PRESSURE AT THE SURFACE CENTERED OVER THE GREAT BASIN WILL CONTINUE TO BRING OFFSHORE WIND PATTERNS TO THE AREA THROUGH SUNDAY. GUSTY WINDS HAVE DEVELOPED OVER THE EAST BAY HILLS WITH SEVERAL LOCATIONS IN THE OAKLAND HILLS GUSTING FROM 40 TO 50 MPH THIS MORNING. ANALYSIS SHOWS GOOD UPPER LEVEL SUPPORT FROM 850 THROUGH 700 MB WITH NORTHEAST WIND 20+ KTS HELPING TO BOOST SPEEDS IN THE UPPER ELEVATIONS. THE WIND ADVISORY CURRENTLY IN EFFECT COVERS THIS SITUATION THROUGH THIS MORNING AND EXPECTING THAT WINDS WILL DECREASE ENOUGH AROUND MIDDAY TO BELOW ADVISORY CRITERIA LEVELS. STRONG OFFSHORE GRADIENT DEVELOPS AGAIN TONIGHT WITH FORECAST 18 MB WMC-SFO BY GFS...SIMILAR TO THIS MORNING. UPPER LEVEL SUPPORT WILL BE LACKING TONIGHT AS WINDS GO TO CALM ABOVE 850 MB...SO EXPECTING BREEZY EAST WINDS TO DEVELOP AGAIN TONIGHT BUT REMAINING SLIGHTLY BELOW ADVISORY CRITERIA. OFFSHORE FLOW AND DRY AIRMASS WILL RESULT IN WARM DAYTIME TEMPERATURES ALL THE WAY TO THE COAST TODAY AND SUNDAY WITH SUNNY SKIES AND LIGHT WINDS. TEMPERATURES WILL BE RUNNING SEVERAL DEGREES ABOVE NORMAL INTO EARLY NEXT WEEK AS HIGH PRESSURE REMAINS OVER THE INTERIOR WEST. && .AVIATION...VFR CONDITIONS EXPECTED ALL DAY. NORTHEAST WINDS WERE GUSTY THIS MORNING AT OAK IN ASSOCIATION WITH DOWNSLOPE DRAINAGE WINDS WHICH COULD HAPPEN AGAIN SUNDAY MORNING AROUND 14-16Z. OTHERWISE...WINDS IN GENERAL SHOULD BE LIGHT OFFSHORE BECOMING MORE NORTHERLY IN THE AFTERNOON AND RETURNING TO AN EASTERLY DIRECTION LATER THIS EVENING. EXPECT STS TO BE AFFECTED BY LOW VIS AGAIN ON SUNDAY MORNING BETWEEN 12-16Z DUE TO GROUND FOG. && .MTR...WIND ADVISORY FOR EAST BAY HILLS ABOVE 1000 FEET MSL UNTIL NOON TODAY. PUBLIC FORECAST: BRENCHLEY AVIATION/MARINE: BINGAMAN NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 6:43 AM PST | Wind Advisory | MTR | Alameda, Contra Costa | 5 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.